|ecstasy with hiv tablets
Oct 25, 2009
Just wondering what happens if you are on Kaletra and combivir, and the last dose you took was 3 hours ago, and then you take an ecstasy pill? Will it have bad effects? Or will it be ok?
| Response from Dr. McGowan
Ecstasy is broken down or metabolized in the body by the same pathway as many of the HIV medications. Kaletra is a combination of lopinavir and its booster ritonavir. When ecstasy is taken with ritonavir (Norvir), the amount of ecstasy in your body can increase by 2-3 times to as much as ten times due to the ability of ritonavir to inhibit the breakdown of ecstacy. This can be extremely dangerous. Toxicities include very high body temperature or hyperthermia, heart rhythm disturbances (or arrhythmias), tremor, sweating, seizures, and a very fast heart rate (or tachycardia). There is one report of a person who died due to this. My strong suggestion is not to take ecstasy.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Tachycardia And Hiv
- Burning Red Spots After Giving Oral Sex What Are The Chances Of HIV
- Pain In Balls After Drinking After Someone Sign Of HIV AIDS
- Painful Red Spots After Anal Fingering Worried I Have HIV
- Rash After Licking Genital Worried I Have HIV
- Tingling Lips After Touching Penis Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.